Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Stung by yellow jackets, anaphalactic shock, tiredness, feeling faint, chest heaviness. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
On Sunday I was stung by yellow jackets about 4 times. I ended up in the ER in anaphalactic shock. I am 5' 4", 135lbs, good condition, healthy and active. I am also on a Beta blocker for high blood pressure and my potassium was low at ER. I am home with Epi-pens, instructions to stop gardening, stay away from bees and wasps (!), have potassium and am tapering off Beta blockers. I have had a hard time feeling better, very tired, feel faint if I stand up or bend over, not as sharp as I was. I feel just loopy! How long will it be until my body and brain returns to normal? I am a 65yo female.I also love to garden and it is my main form of mental therapy. My throat still feels scratchy and my chest feels heavy, however, that seems to be improving as of today. Thanks.
Posted Mon, 7 May 2012 in Asthma and Allergy
Answered by Dr. Rakhi Tayal 27 minutes later
Thanks for writing to us.

I must congratulate you on your recovery from anaphylactic shock.

It was a major problem and now that the acute phase is over, the body does take time to heal and recover. During a shock, almost all the organs of the body are on the verge of shutting down except for the vital organs like brain and heart.

The heaviness in the chest, scratchy throat are all due to the fluid accumulation and edema that happened due to the wide spread allergic reaction.

You will feel almost normal in 2-3 weeks time.

Feeling faint and weak and slow reaction time is a normal thing experienced after every major illness.
I would advise that you support your body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen.

Exercise is actually good for the immune system which is why I suggest it here.

In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking tea such as Echinacea which will boost your immunity and are readily available at most supermarkets.

Do not forget to go for your regular follow up and visit your physician to rule out any remnant effects of the allergic reaction.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Follow-up: Stung by yellow jackets, anaphalactic shock, tiredness, feeling faint, chest heaviness. Treatment ? 1 hour later
Thank you for your reply. I should have told you I also take tincture of artichoke and ashwagandha, as well as good quality omegas and Vitamin D3 (I live in the North). Not many physicians are familiar with ashwagandha or tincture of artichoke so I am hesitant to mention them. Is there any reason why I should refrain from taking these supplements? Thank you.
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

Ashwagandha is specially beneficial in times of stress like this. This will provide you with XXXXXXX immunity to fight all the allergens. Do continue taking these supplements.

Also add Vitamin C to your supplements.

Wishing you an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor